MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT
Model Number AVSM10060
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Restenosis (4576)
Date of Event 10/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing review: the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.Investigation summary: the stent remains implanted.No x-ray images were provided for evaluation.The investigation is inconclusive for the reported issue.A definite root cause for the reported event could not be determined.Labeling review: in reviewing the relevant labeling for this product, it was found that the instructions for use (ifu) sufficiently address the potential risk.Based on the instructions for use complications and adverse events associated with the use of the covera vascular covered stent may include the usual complications associated with endovascular stent and covered stent placement and dialysis shunt revisions, which includes restenosis of the target vessel.In regards to pta the instructions for use state: 'pre-dilate the stenosis with a pta balloon catheter of appropriate length and diameter for the lesion to be treated'.And 'post dilate the covered stent with an angioplasty balloon sized appropriately as to ensure complete wall apposition to the reference vessel.Avoid balloon dilation in the healthy, non-stenosed segment of the vein'.Holding and handling of system was found described, in particular the instructions for use state: 'do not touch the distal catheter assembly (i.E.The dark brown catheter segment) during covered stent deployment since this may interfere with covered stent deployment and may lead to misplacement'.(expiration date: 12/2022).
 
Event or Problem Description
It was reported through the results of a clinical trial, that approximately three months post index procedure, stenosis in target lesion was observed and standard pta was used to successfully treat the target lesion.The current status of the patient is not provided.
 
Event or Problem Description
It was reported through the results of a clinical trial, that approximately three months post index procedure, stenosis in target lesion was observed and standard percutaneous transluminal angioplasty was used to successfully treat the target lesion.It was further reported that approximately one year and eight days post index procedure, stenosis in target lesion was observed and standard percutaneous transluminal angioplasty was used to successfully treat the target lesion.It was also reported that approximately one year, one month, and nine days post index procedure, stenosis in target lesion was observed and standard percutaneous transluminal angioplasty was used to successfully treat the target lesion.Furthermore, approximately one year five months post index procedure, stenosis in target lesion was observed and standard percutaneous transluminal angioplasty was used to successfully treat the target lesion.Moreover, approximately one year nine months and twenty four days post index procedure, stenosis in target lesion was observed and standard percutaneous transluminal angioplasty was used to successfully treat the target lesion.Reportedly, there have been no documented device deficiencies, no reported adverse events, and no secondary stage procedures were reported for this subject to date.The current status of the patient is not provided.
 
Additional Manufacturer Narrative
Manufacturing review: the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.Investigation summary: the stent was not returned for evaluation.The stent remains implanted.No x-ray images were provided for evaluation.Pre-dilation as well as post-dilation was performed; there was no report of any irregularities or complication during initial stent placement.Based on the information available, the investigation is closed with inconclusive result.A definite root cause for the reported event could not be determined.Labeling review: in reviewing the relevant labeling for this product, it was found that the instructions for use sufficiently address the potential risk.Based on the instructions for use complications and adverse events associated with the use of the covera vascular covered stent may include the usual complications associated with endovascular stent and covered stent placement and dialysis shunt revisions, which includes restenosis of the target vessel.In regards to pta the instructions for use states: 'pre-dilate the stenosis with a pta balloon catheter of appropriate length and diameter for the lesion to be treated' and 'post dilate the covered stent with an angioplasty balloon sized appropriately as to ensure complete wall apposition to the reference vessel.Avoid balloon dilation in the healthy, non-stenosed segment of the vein'.Holding and handling of system was found described, in particular the instructions for use states: 'do not touch the distal catheter assembly (i.E.The dark brown catheter segment) during covered stent deployment since this may interfere with covered stent deployment and may lead to misplacement'.The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
COVERA VASCULAR COVERED STENT
Common Device Name
VASCULAR COVERED STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key14191923
Report Number9681442-2022-00124
Device Sequence Number14547623
Product Code PFV
UDI-Device Identifier00801741106392
UDI-Public(01)00801741106392
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P170042
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Other,Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAVSM10060
Device Catalogue NumberAVSM10060
Device Lot NumberANEZ0852
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/30/2022
Supplement Date Received by Manufacturer04/03/2024
Initial Report FDA Received Date04/25/2022
Supplement Report FDA Received Date04/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight70 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American